MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTILUMEN PI CVC KIT: 3L 7 FR X 20 CM; CATHETER INTRAVASCULAR THERAP

ARROW INTERNATIONAL LLC ARROW MULTILUMEN PI CVC KIT: 3L 7 FR X 20 CM; CATHETER INTRAVASCULAR THERAP
Catalog Number CDC-45703-P1A
Medical Device Problem Codes Backflow (1064); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "patient's power injectable central line was used for administration of contrast for ct scan.Brown, distal port was used.When contrast injection line was removed, distal line was filled air.Blood was back flowing into line and it became unusable." the line was replaced at the bedside on (b)(6) 2024.There was no patient harm or injury.The patient's current condition is reported as "awake, alert, and clinically stable.".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, 3-lumen cvc for evaluation.Signs of use were observed on the catheter body and inside the extension lines.Visual analysis revealed the distal extension line was stretched/ballooned along half of the body.The observed damage appears consistent with unintentional over-pressurization of the extension line during use.The stretched portion of the extension line measured 0-65 mm from the luer hub.The distal extension line outer diameter in a non-stretched area measured 0.0860", which is within the specification limits of 0.084"-0.088" per distal extension line extrusion product drawing.The distal extension line inner diameter within the luer hub measured 0.056", which is within the specification limits of 0.055"-0.059" per product drawing.The catheter was functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." blockages were found in all three extension lines.A 0.032" guidewire cleared the distal line, and a pin gauge cleared the medial and proximal lumens, revealing biological material in all the lumens.Once the blockages were cleared, the catheter performed as expected.The catheter was also tested per bs en iso 10555-1 section 4.7.1 (amrq-000071) which states that there shall be no liquid leakage in the form of one or more falling drops when pressurized to 300 kpa for 30 seconds.The catheter extension lines were individually connected to lab leak tester and pressurized to 300 kpa for 30 seconds.No leaks or catheter backflow were observed from any region of the catheter.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit informs the user, "warning: ensure patency of each lumen of catheter prior to pressure injection to minimize the risk of catheter failure and/or patient complications." the pi information card was reviewed as part of this complaint investigation.The card indicates that for the medial extension line of a 3 lumen: 7 fr x 20 cm catheter, the maximum indicated flow rate is 10ml/sec.The customer report of a stretched/ballooned extension line was confirmed through complaint investigation of the returned sample.Visual inspection revealed the distal extension line was partially stretched/ballooned.Additionally, blockages consisting of biological material were observed in each of the catheter lumens which could have contributed to the reported event.A device history record review was performed with no relevant findings to suggest a manufacturing issue.Over pressurization of the line can occur due to multiple causes including internal occlusions or kinking of the catheter.Based on these circumstances, unintentional use error (overpressure) likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
It was reported that "patient's power injectable central line was used for administration of contrast for ct scan.Brown, distal port was used.When contrast injection line was removed, distal line was filled air.Blood was back flowing into line and it became unusable." the line was replaced at the bedside on 08/04/2024.There was no patient harm or injury.The patient's current condition is reported as "awake, alert, and clinically stable".

Brand Name
ARROW MULTILUMEN PI CVC KIT: 3L 7 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20772731
Report Number9680794-2024-01163
Device Sequence Number19936660
Product Code FOZ
UDI-Device Identifier10801902117189
UDI-Public(01)10801902117189(11)231207(17)250919(10)33F23L0924(21)
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/19/2025
Device Catalogue NumberCDC-45703-P1A
Device Lot Number33F23L0924
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient Age19 YR
Patient SexFemale